Texas, 2003

Damaging Wind in Texas, July 13, 2003

July 13, 2003 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 13, 9:55 AM CST, 4 hours 29 minutes earlier.

Area forecast discussion, Jul 13, 9:55 AM CST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1055 AM CDT SUN JUL 13 2003

UPDATED ZONE PACKAGE JUST SENT OUT.  RAISED POPS ALONG THE NORTH FOR
REMNANTS OF NRN SYSTEM THAT WILL DO A LITTLE MORE THAN SKIRT THE
AREA BEFORE DYING OUT.  IN DOING SO...ALSO TWEAKED DOWN HIGHS
TEMPERATURES DOWN A TAD ACROSS THE EXTREME N ALONG WITH INCREASING
CLOUD COVER.  OTHERWISE...ELSEWHERE...NO MAJOR CHANGES.  T.S.
CLAUDETTE STARTING TO THROW SHOWER ACTIVITY ACROSS SE LA COAST BUT
WILL NOT AFFECT OUR AREA TODAY.

20

.SHV...NONE.
Hazardous weather outlook, Jul 13, 11:00 AM CST, 3 hours 24 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN JUL 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A BOUNDARY ACROSS THE
NORTHEAST SECTIONS OF THE REGION THIS AFTERNOON IN CONJUNCTION WITH
AN UNSTABLE AND VERY WARM AIRMASS COULD IGNITE SOME ISOLATED SEVERE
THUNDERSTORM ACTIVITY THOUGH THIS EVENING.  DAMAGING WIND GUSTS AND
SOME LARGE HAIL ARE POSSIBLE IN ANY SEVERE STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO SEVERE WEATHER EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT ANTICIPATED THROUGH TONIGHT.

20

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Shelby

When
July 13, 2:24 PM CST
Where
Shelby County, Timpson
Measured
62 kt (71 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.900, -94.400

Telephone poles and numerous trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365670.